MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® FENESTRATED SCREW SPINAL SYSTEM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® FENESTRATED SCREW SPINAL SYSTEM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 55850027540
Medical Device Problem Codes Leak/Splash (1354); Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that following a minimally invasive transforaminal lumbar interbody fusion (mis tlif) at l5-s1 using four voyager fns screws augmented with bone cement and an interbody cage, intraoperative assessment and immediate postoperative x-rays confirmed satisfactory placement and construct stability.During a routine follow-up appointment, a subsequent x-ray revealed loosening and backing out of a set screw.Revision surgery was performed, during which removal of the existing instrumentation revealed bone cement leakage underneath the tulip head of the affected screw.The fusion construct was extended from l4 to s1, and new instrumentation including a ballast screw was placed.There were no patient symptoms or complications have been reported as a result of this event.Additional information received from the manufacturer representative that the primary reported event involved the loosening and backing out of one (1) specific screw, which was directly associated with the observed cement leakage under its tulip head.Upon visual inspection during the revision surgery, the remaining three (3) screws appeared intact and well-fixed, and no overt malfunction or allegation is reported against them.They were removed prophylactically as part of the revision procedure to extend the fusion construct.During the surgery, when the cement was being injected for pedicle screw augmentation, some cement leaked underneath the tulip head of one screw.This leakage occurred during the cement delivery process, and as a result, the tulip head could not properly seat to secure the rod and set screw.This prevented the final construct from being locked adequately, which is believed to have contributed to the eventual loosening and backing out.Additional information received from the manufacturer representative that the representative was unable to confirm the specific lot number of the screw that backed out (h5958836 or h5989465).After extraction, the screw was placed in a specimen bottle in the sterile field, and he do not have access to the lot number information.Additional information received from the manufacturer representative that the cement leak was not observed during the initial surgery on (b)(6) 2025.It was first discovered during the explant procedure on (b)(6) 2025.

Brand Name
CD HORIZON® FENESTRATED SCREW SPINAL SYSTEM
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24186513
Report Number2647346-2026-00035
Device Sequence Number9649445
Product Code PML
UDI-Device Identifier00763000146504
UDI-Public(01)00763000146504(11)240912(10)H5989465
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K191148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55850027540
Device Catalogue Number55850027540
Device Lot NumberH5989465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/27/2026
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown